MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752917
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the vacuum and torsional power was not strong during quadrant removal stage of cataract with intraocular lens implantation surgery.The surgery was completed on the same day after replacing the product with another one.There was no impact to the patient.Additional information was received and reported that weak vacuum and torsional power occurred during phacoemulsification at stage two quadrant removal.The cassette was unable to create vacuum, and as a result, the torsional power could not emulsify the fragment.The issue was that the surgeon was unable to achieve full occlusion.There was no problem with the phacoemulsification handpiece or the tip.The surgery was completed smoothly using a new cassette, along with the same phacoemulsification handpiece and tip.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.The reported product was not received at the investigation site for evaluation.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to conclusively identify the root cause for the reported event as a product was not returned for evaluation.The root cause and its origin are inconclusive and further investigative, or manufacturing actions are not warranted at this time.No manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product not being returned to the manufacturing site for testing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One fluidics management system in the tray was visually inspected, and no obvious defects were observed.The drain bag was detached from the drain bag tape on the cover of the cassette due to saturation.The drain bag tape was securely adhered on the cover.Both irrigation and aspiration luers were intact.Flare shape was observed in the blue socket fitting at the aspiration tubing insertion end.The product was tested using the console with the current software procedure.The product could be recognized by the console.The product primed and tuned with the handpiece and the 0.9millimeter aspiration bypass system tip and infusion sleeve from the lab stock successfully and the service data could be retrieved.No system message code displayed on console screen and no occlusion found.Cassette maximum vacuum and aspiration flow rate, and irrigation flow rate were measured and met specifications.No problem was found with the returned cassette fluidics.The product functioned within specification.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received; the investigation was unable to identify the root cause or origin of the reported event as the product functioned per specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23449335
Report Number1644019-2025-04430
Device Sequence Number15472213
Product Code LRO
UDI-Device Identifier00380657529179
UDI-Public(01)00380657529179(17)270531(11)250606(10)17F6R6
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752917
Device Lot Number17F6R6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/13/2025
01/05/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/08/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown